Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Probiotics and diarrhea
    avatar
    lisamarie001 posted:
    I've been seeing people talk about Lee Swanson Signature Probiotics and I'm not sure if I'm a candidate right now. My UC is now spread throughout my colon and I've had bowel incontinence with bloody diarrhea for some time now. Just got out of the hospital (severely dehydrated, acute renal failure, hypokalemia) and started on Humira and steroids. I will see my GI in about two weeks and I planned to ask him at that time if I should try these supplements. I've been on a low residue/lactose free diet since being in the hospital and I'm still having diarrhea around the clock. Just needed some insight on this supplement. Is it meant for people who have diarrhea?
    Reply
     
    avatar
    arbob5 responded:
    I was diagnosed with UC almost 6 years ago. I had a terrible time getting it under control, but when I started on Dr. Swanson's Ultimate Formula probiotics, they helped so much, that my Dr., who was so-so about probiotics, now suggests them for other patients. Unfortunately, they don't help everyone, but I would say they do make a difference in the majority of those I've recommended them to. Hopefully you will be someone who really benefits from their use.

    Right now, I am dealing with a C Diff infection, which is a bacterial infection usually caused by antibiotic use. It causes moderate to severe watery diarrhea. I had open heart surgery a couple of months ago, aortic valve replacement, and received antibiotics then, and also, this infection is quite common, and very contagious, at hospitals. The surgery was really much, much easier than I expected it to be, and I was home in 4 days. Recovery depends on how much rehab the patient gets. I'm one of the lucky ones. I was able to get rehab at home and these therapists were strict, but that helped the healing process tremendously.

    I'm on an antibiotic now for the C Diff, Flagyl, which does take care of C Diff infections and isn't a n antibiotic that can cause it, and hopefully this med will help. I have to take 3 a day for two weeks.

    Anyway, I can highly recommend probiotics. There are many on the market, but Dr. Swanson's made a difference for me.

    If you do try them, or another one over the counter, let us know how you're doing, ok? We can all learn and help others here that may have the same or similar problems.


    Spotlight: Member Stories

    I've had crohn's for the last 14years, have had 5 resections,1 hernia repair, 6 eye infections,and my gallbladder removed recently due to ston...More

    Helpful Tips

    Trips to ER
    When I get out of the hospital this time, one of the first things I will do when I get home is to pack a small bag with toiletries for my ... More
    Was this Helpful?
    22 of 30 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.